Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have GERD. Noticed swollen and sore throat. Having discomfort swallowing. What can I do?

User rating for this question
Very Good
Answered by

Radiologist, Nuclear Medicine
Practicing since : 1991
Answered : 103 Questions
Just saw my Endocrinologist 4 weeks ago and everything looked fine except for my nodules which have not changed in 2 years. Since returning to Afghanistan 3 weeks ago, I am having aching in neck/esophagus and only left gland swollen. Tonsils not swollen and throat not sore. Neck is stiff and having discomfort when swallowing. I have GERD, but it does not seem to be that. Take 100mg of Doxycycline daily (antimalarial). Started taking it twice in case it was infection. At a loss here and not getting better. Pain not consistent. sometimes it is nearly gone, but comes back full force. Thanks, Tony
Posted Wed, 11 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Manoranjan Chowhan 37 hours later
Brief Answer: Reply Detailed Answer: I hope you got ultrasound done for your thyroid nodule if so please let me know the result of same. If the size of thyroid nodule is not changing over 2 years (as per Ultrasound report) it is good news and if at any point of time the size increases you should get a FNAC of thyroid nodule done. As regards the neck stiffness hope with the treatment you have been taking, things will settle. You may complete the course of Doxycycline (did you have Malaria for which it is prescribed or you have been taking as preventive measure?) It looks like wry neck which will improve with time. If it's hurting you may use muscle relaxant with pain killers. These drugs may not be available over the counter, you might need a prescription. In addition it would be worthwhile to visit a local physician who can examine if necessary as you also say that your left gland is swollen, needs examination particularly if that is a discrete swollen cervical lymph node and to ascertain cause of same. Hope this helps. Let me know if you need clarifications. with best wishes. from Dr Chowhan Dr Chowhan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor